MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3005-1105S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "on (b)(6) 2023, according to the letter received from the ministry, the moh received the adverse event report prepared by ankara atatürk sanatorium research hospital.In the letter; it is stated that the product was broken after implantation.The incident was reported to us by the ministry of health in a letter dated (b)(6) 2023.The case was dated (b)(6) 2022, but we have no information about when the implant broke." new information received (b)(6) 2023.The patient named was operated by us in march 2022 for intertrochanteric femur fracture and the nail named ¿gamma3® nail¿.In august 2022, the patient applied to us with pain in the hip without describing any trauma, and the x-rays showed that the nail itself (not the ¿end cap¿) was broken.The patient was re-operated for a revision surgery using a different brand of cephalomedullary nail.The patient was in his 80s and his body mass index was within normal limits.The patient¿s first operation was successful without any problem and fully in accordance with the instructions for use of the related nail.As seen in the x-rays, both the fracture reduction and the nail placement were performed in accordance with the medical rules.The patient has undergone a postoperative mobilisation protocol in accordance with the medical literature.The patient was observed to fully comply with the recommended protocol during follow-up.The patient applied to us with hip pain 5 months after the operation without any history of fall.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note correction to d9/h3.The reported event could be confirmed, since nail breakage was evident on the received x-rays.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or design related problems were found during the investigation.In the case presented a male patient (no patient data given) had been treated with above nail on (b)(6) 2022.On (b)(6) 2022, the patient appeared with pain in the hospital and the patient was revised for a broken nail.The broken product was not returned for investigation.A brief summary of the patient¿s history and 6 x-ray copies were provided.The medical records were forwarded to a medical expert for review.His comment: ¿the patient is presenting a reversed oblique pertrochanteric femoral fracture with a long lateral spike and a dislocation and proximalisation of the lesser trochanter and loss of the medial bone support.This is known to cause healing problems and might be associated with a prolongation of union or a non-union.The x-ray shows a very good surgical reduction and an almost perfect positioning of the nail.The lesser trochanter has not been restored though.Conclusion: the non-union is patient related due to the unfavorable fracture pattern.A reposition of the lesser trochanter could have been considered from the surgeon¿s perspective.In the end non-union occurred and a pretty early fatigue breakage of the nail occurred.Usually, we expect the nail to provide stability for at least 6 months¿however, the load in this specific clinical situation is pretty high on the nail and therefore the breakage as a consequence of the prolonged healing period is not completely surprising.¿ if the device is returned or if any additional information is provided, the investigation will be reassessed.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by patient factors.H3 other text: device disposition unknown.
 
Event or Problem Description
As reported: "on (b)(6) 2023, according to the letter received from the ministry, the moh received the adverse event report prepared by (b)(6) hospital.In the letter; it is stated that the product was broken after implantation.The incident was reported to us by the ministry of health in a letter dated on (b)(6) 2023.The case was dated on (b)(6) 2022, but we have no information about when the implant broke." new information received 02 mar 2023.The patient named was operated by us on (b)(6) 2022 for intertrochanteric femur fracture and the nail named ¿gamma3® nail¿.On (b)(6) 2022, the patient applied to us with pain in the hip without describing any trauma, and the x-rays showed that the nail itself (not the ¿end cap¿) was broken.The patient was re-operated for a revision surgery using a different brand of cephalomedullary nail.The patient was in his 80s and his body mass index was within normal limits.The patient¿s first operation was successful without any problem and fully in accordance with the instructions for use of the related nail.As seen in the x-rays, both the fracture reduction and the nail placement were performed in accordance with the medical rules.The patient has undergone a postoperative mobilisation protocol in accordance with the medical literature.The patient was observed to fully comply with the recommended protocol during follow-up.The patient applied to us with hip pain 5 months after the operation without any history of fall.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16522456
Report Number0009610622-2023-00080
Device Sequence Number11366497
Product Code HSB
UDI-Device Identifier04546540374868
UDI-Public04546540374868
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Model Number3005-1105S
Device Catalogue Number31251200S
Device Lot NumberK0DA517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale